MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE 27"(70CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE 27"(70CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP305H
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that ¿it was found that the suture had been frayed, so use was stopped.¿ did the suture fray during use on the patient or upon handling? please clarify.The following information was requested, but unavailable: do you have a photo for visual analysis? no photos are available.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength = 275 g/m.
 
Event or Problem Description
It was reported that a patient underwent a spinal procedure on (b)(6) 2021 and suture was used.During the procedure, it was reported by a sales rep that, during a spinal surgery, when taking out from the package, it was found that the suture had been frayed, so use was stopped.Then the surgery was completed with another needle-suture.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VICRYL PLUS SUTURE 27"(70CM) 3-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11583570
Report Number2210968-2021-02855
Device Sequence Number11502075
Product Code GAM
UDI-Device Identifier10705031052130
UDI-Public10705031052130
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberVCP305H
Device Catalogue NumberVCP305H
Device Lot NumberQHMBRX
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date04/23/2021
Patient Sequence Number1